Illinois, 2007Damaging Winds in Illinois, September 25, 2007
September 25, 2007 · NWS LSX · 2 events in 2 counties and zones
A cold front was moving through the region with showers and thunderstorms developing just ahead of it. A few of the storms became severe causing minor damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front was moving through the region with showers and thunderstorms developing just ahead of it. A few of the storms became severe causing minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 25, 1:19 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 25, 1:19 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
219 PM CDT TUE SEP 25 2007
.DISCUSSION...
MAIN QUESTION WITH THIS FORECAST WILL BE THE HOW MUCH OF THE CWA
WILL SEE RAIN THROUGH TOMORROW NIGHT...AND HOW MUCH WILL IT BE. NAM
AND GFS ARE IN DECENT AGREEMENT WITH FRONTAL TIMING...SO FOLLOWED
A BLEND OF THE TWO SOLUTIONS.
AREA EXTENT OF PRECIPITATION HAS GRADUALLY BEEN INCREASING TODAY
BETWEEN THE PRECIPITATION OVER THE SERN HALF OF THE CWA THAT IS
BEING GENERATED BY A WEAK IMPULSE MOVING WITHIN A DEEP FETCH OF
TROPICAL MOISTURE...AND THE SHRA/TSRA ALONG THE COLD FRONT. SCT
TSRA HAS BEEN INCREASING IN INTENSITY THE PAST COUPLE OF HOURS WHERE
MLCAPES HAVE INCREASED UP TO 1,500 J/KG WITH NO CINH. DEEP LAYER
SHEAR WILL ONLY BE ON THE ORDER OF 15-25KTS LIMITING THE AREAL
EXTENT OF ORGANIZED SEVERE WEATHER. MAY SEE ISOLD SVR CELLS THIS
AFTERNOON WITH DAMAGING WINDS BEING THE MAIN THREAT GIVEN THAT
FREEZING LEVELS ARE HIGH FOR LARGE HAIL...AND LOCALLY HEAVY
RAINFALL AS PRECIPITABLE WATERS ARE STILL 2 STANDARD DEVIATIONS
ABOVE CLIMO.
WILL BE MAINTAINING LIKELY POPS OVER THE REGION TONIGHT AND TOMORROW
MORNING AS AREA WILL BE UNDER LARGE SCALE ASCENT ASSOCIATED WITH
TROUGH AND AND LOW LEVEL FORCING FROM THE FRONT. THE FRONT WILL BE
SLOW TO MOVE SOUTH OVER THE CWA TOMORROW IN RESPONSE TO SECOND
SHORTWAVE MOVING ACROSS THE UPPER MIDWEST TOMORROW AFTERNOON...SO
WILL MAINTAIN CHANCE POPS OVER THE SERN QUARTER INTO THE EVENING.
CLOUDS WILL ALSO BE DIFFICULT TO DISPERSE TOMORROW BECAUSE OF THE
SLOW MOVEMENT OF THE FRONT. THESE CLOUDS...AND THE RAIN...WILL
EXIT THE REGION BY EARLY THURSDAY MORNING AS THE SECOND TROUGH
MOVES EAST OF THE AREA. UNTIL THEN...THE SERN HALF OF THE CWA
LOOKS TO HAVE QUARTER TO HALF INCH QPF TOTALS FROM THIS
SYSTEM...WITH LOCALLY HEAVIER AMOUNTS WHERE THE TSRA MOVES
THROUGH. EXPECT A RETURN TO DRY WEATHER THURSDAY NIGHT INTO
SATURDAY AS A LARGE RIDGE BUILDS INTO THE AREA.
TEMPERATURES GUIDANCE IS IN PRETTY GOOD AGREEMENT THE NEXT FEW DAYS
AND GENERALLY FOLLOWED...THOUGH I DID LOWER IT A FEW DEGREES IN THE
SOUTH TOMORROW BECAUSE OF EXPECTED CLOUDS AND RAIN.
HAVE FOLLOWED THE GFS ENSEMBLE MEAN IN THE EXTENDED (FRIDAY
NIGHT-NEXT TUESDAY) AS IT HAS HAD THE BEST CONTINUITY THE PAST FEW
DAYS. WHILE THERE IS A CONSIDERABLE SPREAD OF 500MB HEIGHTS OVER
THE MID-UPR MISSISSIPPI VALLEY ON SUNDAY MORNING...THE MEAN TROUGH
LOCATION IS NEARLY THE SAME. WITH THIS IN MIND...WILL KEEP A COLD
FRONT MOVING ACROSS THE CWA ON SUNDAY ALONG WITH THE BEST CHANCE
OF SHRA/TSRA. THE ECMWF DIFFERS DRAMATICALLY FROM YESTERDAYS RUNS
IN DEVELOPING A CLOSED LOW OVER THE CENTRAL UNITED SATES LATE IN
THE WEEKEND WHICH SLOWS THE FORWARD PROGRESSION OF THE FRONT AS
WELL AS THE ONSET OF PRECIPITATION. OTHERWISE...DRY FOR SATURDAY
AND ALSO EARLY NEXT WEEK BEHIND THE FRONT. TEMPERATURES ARE A
COMBINATION OF THE OPERATION GFS MOS AND THE ENSEMBLE MOS.
BRITT
&&
.AVIATION...
FOR THE 18Z TAFS...
COLD FRONT CURRENTLY EXTENDS FROM NWRN IL THRU NERN MO THEN INTO
SERN KS. AHEAD OF FRONT...HAVE VFR CONDITIONS. HOWEVER...AS FRONT
AND PCPN MOVE CLOSER TO TAF SITES...WILL SEE CIGS GRADUALLY LOWER.
TIMING OF PCPN HAS BEEN DIFFICULT AS FRONT IS MOVING VERY SLOWLY.
WILL HAVE PCPN MOVE INTO KUIN/KCOU AT ONSET OF FORECAST
PERIOD...WHILE KSUS/KSTL WILL NOT SEE PCPN TIL AT LEAST 23Z. BEHIND
FRONT CURRENTLY SEE LOW MVFR CIGS/VSBYS...EVEN SOME IFR CIGS...SO
WILL BRING CIGS DOWN MOST LOCATIONS A FEW HOURS BEHIND PASSAGE OF
FRONT. FOR KCOU/KUIN...DRIER AIR TO MAKE ITS WAY INTO AREA...SO WILL
SEE CIGS SCATTER OUT BETWEEN 08Z AND 10Z...WHILE KSUS/KSTL TO STAY
SOCKED IN TIL MID MORNING ON WED...AROUND 15Z.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Sep 25, 2:52 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT TUE SEP 25 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
352 PM CDT TUE SEP 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES
SOUTHEAST ACROSS THE REGION. A FEW STORMS MAY BE CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 45 MPH...SMALL HAIL AND LOCALLY
HEAVY RAINFALL THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE IN AREAS ALONG AND SOUTH
OF INTERSTATE 70 TOMORROW. NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.
THE CHANCE OF THUNDERSTORMS WILL RETURN ON SUNDAY AND SUNDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
BRITT
Thunderstorm Wind, Calhoun
- When
- September 25, 5:46 PM CST to 5:56 PM CST
- Where
- Calhoun County, Batchtown to Hardin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.030, -90.670
A line of severe storms moved through Calhoun county. Several power lines were blown down between Batchtown and Hardin. In Hardin near the intersection of Batchtown Road and Illinois Route 100, four utility poles were sheared off at the ground.
Thunderstorm Wind, Greene
- When
- September 25, 5:56 PM CST to 6:10 PM CST
- Where
- Greene County, East Hardin to Roodhouse
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.170, -90.620
A line of severe storms moved through Greene county. Several power lines and trees were blown down between East Hardin and Roodhouse.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Ohio, September 25, 2007$134,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Wind in Texas, September 25 to 26, 2007$60,000 · 50 kt wind · 3 events
- Damaging Winds in Illinois, September 25, 2007$38,000 · 65 kt wind · 12 events
- Damaging Winds and Lightning Strike in Indiana, September 25, 2007$50,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Michigan, September 25, 2007$20,000 · 60 kt wind · 11 events
- Damaging Winds in Michigan, September 25, 2007$25,000 · 70 kt wind · 6 events
- Damaging Winds in Indiana, September 25, 2007$12,000 · 50 kt wind · 12 events
- Frost and Freeze in Colorado, September 25, 20076 events
- Marine Thunderstorm Winds in Lake Michigan, September 25, 20075 events
- Flash Flooding and Damaging Winds in Missouri, September 25, 2007$7,000 · 60 kt wind · 4 events
- Drought in Virginia, September 25 to 30, 20073 events
- Drought in Wisconsin, September 25 to 30, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61041, 61042.